Alert archive / Florida / Gale Warnings in 2024
Gale Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Jan 6, 2024, 2:07 AM EST. It took effect at Jan 6, 2024, 4:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2024, 2:07 AM EST (07:07 UTC)
- In effect from
- Jan 6, 2024, 4:00 AM EST
- Expired
- Jan 6, 2024, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
187 WHUS72 KMLB 060707 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 207 AM EST Sat Jan 6 2024 AMZ570-572-575-062100- /O.EXT.KMLB.SC.Y.0003.000000T0000Z-240106T0900Z/ /O.NEW.KMLB.GL.W.0001.240106T0900Z-240106T2100Z/ /O.NEW.KMLB.SC.Y.0004.240106T2100Z-240107T0300Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 207 AM EST Sat Jan 6 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WHAT...For the first Small Craft Advisory, southeast winds 20 to 25 knots with gusts up to 35 knots and seas around 6 to 7 feet. For the Gale Warning, south winds 20 to 30 knots with gusts up to 40 knots and seas 6 to 9 feet expected. For the second Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 30 knots and seas 6 to 8 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the first Small Craft Advisory, until 4 AM EST early this morning. For the Gale Warning, until 4 PM EST this afternoon. For the second Small Craft Advisory, from 4 PM this afternoon to 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ550-062100- /O.EXB.KMLB.SC.Y.0003.000000T0000Z-240106T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 207 AM EST Sat Jan 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...South winds near 20 knots with gusts up to 30 knots and seas 4 to 7 feet. Occasional gusts to Gale Force expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ552-555-062100- /O.CON.KMLB.SC.Y.0003.000000T0000Z-240107T0000Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 207 AM EST Sat Jan 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...South winds near 20 knots with gusts up to 30 knots and seas 4 to 7 feet. Occasional gusts to Gale Force expected. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
393 WHUS72 KMLB 062102 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 402 PM EST Sat Jan 6 2024 AMZ570-572-575-070300- /O.EXP.KMLB.GL.W.0001.000000T0000Z-240106T2100Z/ /O.CON.KMLB.SC.Y.0004.000000T0000Z-240107T0300Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 402 PM EST Sat Jan 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... * WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knots and seas 5 to 7 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ550-062215- /O.EXP.KMLB.SC.Y.0003.000000T0000Z-240106T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 402 PM EST Sat Jan 6 2024 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ552-555-070000- /O.CON.KMLB.SC.Y.0003.000000T0000Z-240107T0000Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 402 PM EST Sat Jan 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds near 20 knots through early evening. Seas 4 to 6 feet. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Jan 5, 10:56 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 5, 10:56 PM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1056 PM EST Fri Jan 5 2024
...New UPDATE, MARINE, AVIATION, HYDROLOGY...
.UPDATE...
Issued at 1055 PM EST Fri Jan 5 2024
Clouds will continue to gradually build overnight as increasing
moisture moves over central Florida. Northward-moving showers
cannot be ruled out along the Treasure Coast and near Lake
Okeechobee overnight. A few have already developed in Palm Beach
County but are struggling to reach Martin at this hour.
The previous forecast is in good shape, highlighting temperatures
leveling off in the 60s for most locations. A spot or two across
Lake and Volusia could reach the upper 50s briefly but it will be
hard to come by. Coastal locations from the Cape southward will
hover near 70 degrees with SSE flow continuing to veer more
southerly. Winds are forecast to increase and become gusty by
morning, as a tightening pressure gradient approaches the area.
A surface low over the Gulf Coast will continue moving east-
northeast overnight, dragging a cold front eastward across the
Gulf of Mexico. Showers and a couple lightning storms are ongoing
along and ahead of the front tonight and should continue moving in
our direction. Models continue to suggest a morning to midday
arrival of these showers and isolated lightning storms. One or two
could become strong to severe with the primary hazard being
damaging wind gusts. While the threat remains low, a tornado also
cannot be ruled out.
&&
.MARINE...
Issued at 1055 PM EST Fri Jan 5 2024
Tonight...A Small Craft Advisory is in effect for all legs of the
local Atlantic waters, with the exception of the nearshore Volusia
waters, where small craft should exercise caution. SSE winds will
continue to strengthen, veering more S before daybreak. Seas climb
to 5 to 6 ft nearshore, up to 7 ft offshore and in the Gulf
Stream as a cold front approaches. Isolated showers are possible
overnight but become increasingly possible closer to sunrise,
mainly north of Sebastian Inlet.
&&
.AVIATION...
(00Z TAFS)
Issued at 1055 PM EST Fri Jan 5 2024
VFR generally persist thru 06z-09z before CIGs drop to MVFR ahead
of an approaching cold front. Winds 10-15 kt will increase up to
20 kt with gusts 25-30 kt during the day Sat. A line of SHRA/TSRA
is expected to approach LEE after 12z, DAB/MCO/ISM 13z-15z, and
MLB southward 15z-18z. CIG/VIS reductions to IFR are likely with
TEMPOs included and AMDs expected. Precipitation gradually shifts
south by the end of the TAF, as winds decrease to around 10 kt.
&&
.HYDROLOGY...
Issued at 1055 PM EST Fri Jan 5 2024
The Saint Johns River at Astor remains in Action Stage. It is
expected to gradually decrease while hovering near 2.0 feet
through much of the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 61 75 53 65 / 20 80 10 0
MCO 63 74 58 66 / 10 90 20 10
MLB 66 76 58 68 / 10 80 20 20
VRB 66 78 60 70 / 20 80 30 20
LEE 62 74 54 64 / 30 90 10 0
SFB 63 76 56 66 / 10 90 10 10
ORL 63 76 57 66 / 10 90 10 10
FPR 66 78 61 71 / 20 80 30 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 7 PM EST Saturday for AMZ552-555.
Small Craft Advisory until 11 PM EST Saturday for AMZ570-572-575.
&&
UPDATE.......Schaper
LONG TERM....Kelly
AVIATION.....SchaperHazardous weather outlook, Jan 5, 9:07 PM EST, 5 hours before
Hazardous Weather Outlook National Weather Service Melbourne FL 907 PM EST Fri Jan 5 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-061200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 907 PM EST Fri Jan 5 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... A moderate risk of dangerous rip currents remains at all central Florida Atlantic beaches tonight. .WIND AND SEA IMPACT... South-southeast winds will increase overnight, reaching 15 to 20 knots nearshore and up to 25 knots offshore and in the Gulf Stream. Seas build, climbing to 5 to 6 feet nearshore and up to 7 feet offshore. A Small Craft Advisory is in effect for all marine legs except nearshore Volusia, where small craft should exercise caution. .THUNDERSTORM IMPACT... A line of showers and isolated lightning storms is forecast to approach locations north of Interstate 4 close to daybreak Saturday. Lightning strikes, gusty winds, and brief downpours are possible as these storms arrive. .RIVER FLOOD IMPACT... The Saint Johns River at Astor remains in Action Stage. It is expected to gradually decrease while hovering near 2.0 feet through much of the weekend. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A very active subtropical jet stream will continue sending a series of cold fronts toward Florida over the next week. The strongest fronts are forecast to arrive on Saturday and then again Tuesday. While gusty winds from 25 to 35 mph are expected preceding the fronts, there will be the potential for locally strong storms and heavy rain with the fronts as they pass through. There is at least a low threat for a few severe storms on Saturday and Tuesday. Additional threats include frequent lightning strikes, locally strong wind gusts of 45 to 55 mph...one or two perhaps to 60 mph, and small hail. A brief tornado cannot be ruled out Saturday across east central Florida, with another tornado threat again on Tuesday. Continue to follow this outlook, our website at weather.gov/melbourne, and our social media channels for updates on this active weather. Local Atlantic boating conditions will deteriorate, becoming poor to hazardous, as several fronts move across the area. The risk of dangerous rip currents will remain at least moderate on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Schaper
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 2:07 AM EST | Small Craft Advisory | MLB | 20 hr | |
| Jan 6, 12:30 PM EST | Special Marine Warning | MLB | 30 min | |
| Jan 6, 1:54 PM EST | Special Weather Statement | MLB | Martin | 36 min |
| Jan 6, 2:10 PM EST | Tornado Warning | MLB | Martin, Saint Lucie | 21 min |
| Jan 6, 2:16 PM EST | Special Marine Warning | MLB | 20 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.